Texas, 2012

High Wind in Texas, November 26 to 27, 2012

November 26 to 27, 2012 · NWS MAF · 1 event in 1 county or zone

Northeast winds increased to 40-45 mph in Guadalupe Pass behind a strong cold front.

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MAF wrote it up.

Northeast winds increased to 40-45 mph in Guadalupe Pass behind a strong cold front.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Nov 26, 4:13 PM MST, 3 hours 38 minutes earlier.

Area forecast discussion, Nov 26, 4:13 PM MST, 3 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
513 PM CST MON NOV 26 2012

.DISCUSSION...
TE LATEST AVIATION DISCUSSION IS INCLUDED BELOW.

&&

.AVIATION...
GUSTY NORTH TO NORTHEAST WINDS WILL START OUT THE TAF PERIOD THIS
EVENING AS A COLD FRONT CONTINUES TO PUSH SOUTH ACROSS THE REGION.
WINDS WILL SETTLE DOWN FROM 27/05Z TO 27/10Z WITH MAINLY LIGHT AND
VARIABLE THEREAFTER.  A FEW SHOWERS COULD AFFECT KFST THIS EVENING
ALSO...BUT NO APPRECIABLE REDUCTION IN VISIBILITY OR CEILING IS
EXPECTED.  VFR CONDITIONS WILL PREVAIL OTHERWISE.  67

&&

.PREV DISCUSSION... /ISSUED 205 PM CST MON NOV 26 2012/

DISCUSSION...
COLD FRONT CURRENTLY NEAR THE PECOS RIVER AND HEADING SOUTH
ON DECENT NORTH WINDS AND PRESSURE RISES IN ITS WAKE. THE RESULT
OF THE FRONT BISECTING THE FORECAST AREA IS THAT TEMPERATURES
ARE RANGING FROM THE LOWER 60S BEHIND THE FRONT ACROSS THE
NORTHERN PERMIAN BASIN TO NEAR 80 ALONG THE RIO GRANDE RIVER
SOUTH OF THE FRONT AT 20Z. FOR TONIGHT BELOW FREEZING TEMPERATURES
ARE EXPECTED FOR AREAS MAINLY NORTH OF THE PECOS RIVER AND THE
MOUNTAINS AS CLOUDS DECREASE AND SURFACE HIGH PRESSURE BUILDS
SOUTH TOWARD THE REGION.

COOLER AND BELOW TEMPERATURES ARE EXPECTED BEHIND THIS FRONT
TUESDAY. THIS COOLING WILL BE SHORT LIVED HOWEVER DUE TO A NEW
SURFACE LEE TROUGH/LOW FORMING WITH ITS ATTENDANT LOW LEVEL
THERMAL RIDGING DEVELOPING IN THE MAINLY ZONAL FLOW ALOFT
WEDNESDAY THROUGH THE WEEKEND. TEMPERATURES BY WEDNESDAY WILL BE
WELL ABOVE NORMAL AGAIN...CONTINUING THROUGH THE WEEKEND. THE FLOW
ALOFT WILL BECOME MORE WEST TO SOUTHWEST NEXT SUNDAY AND MONDAY
BUT MORE WARM TEMPERATURES ARE EXPECTED WITH NO PRECIPITATION.

&&

.PRELIMINARY POINT TEMPS/POPS...
ANDREWS TX                 29  58  35  72  /   0   0   0   0
BIG SPRING TX              31  59  36  71  /   0   0   0   0
CARLSBAD NM                30  60  30  72  /   0   0   0   0
DRYDEN TX                  43  65  41  66  /  10   0   0   0
FORT STOCKTON TX           34  58  44  73  /  10   0   0   0
GUADALUPE PASS TX          31  56  43  67  /   0   0   0   0
HOBBS NM                   28  60  32  70  /   0   0   0   0
MARFA TX                   31  67  28  67  /  10   0   0   0
MIDLAND INTL AIRPORT TX    29  57  35  70  /   0   0   0   0
ODESSA TX                  31  61  38  70  /   0   0   0   0
WINK TX                    33  62  31  73  /   0   0   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.

&&

03/12
Hazardous weather outlook, Nov 26, 1:47 PM MST, 6 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
247 PM CST MON NOV 26 2012

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-272100-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
247 PM CST MON NOV 26 2012 /147 PM MST MON NOV 26 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A FREEZE IS EXPECTED OVERNIGHT...GENERALLY NORTH OF THE PECOS
RIVER. HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

Event by event

1 high wind. Local standard time, as filed.

High Wind, Guadalupe Mountains of Culberson County

When
November 26, 7:51 PM MST to November 27, 1:51 AM MST
Where
Guadalupe Mountains of Culberson County forecast zone
Measured
52 kt (60 mph) measured gust
Reported by
ASOS

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2012Every state in 2012This day in weather historyWarnings in Texas, November 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 416968.